Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 4, 2011, 1:41 AM CDT for Kay County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 1:41 AM CDT (06:41 UTC)
- Expired
- Aug 4, 2011, 2:15 AM CDT
- In force
- 34 min
- Issued by
- NWS Norman, OK
County Kay County, OK
The radar
The Wichita radar (KICT), 98 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 6.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 2999 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
641
WWUS84 KOUN 040641
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
141 AM CDT THU AUG 4 2011
OKZ008-040715-
KAY OK-
141 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.
AT 140 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KAW
LAKE...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3699 9674 3679 9674 3679 9676 3680 9698
3695 9710 3701 9697 3700 9675
$$
CMSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 3, 11:41 PM CDT, 2 hours earlier.
Area forecast discussion, Aug 3, 11:41 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1141 PM CDT WED AUG 3 2011
.AVIATION...
/06Z TAFS/
SCATTERED SHOWERS AND A FEW T-STORMS WILL CONTINUE OVER NORTH
CENTRAL OK THROUGH THE LATE NIGHT HOURS. MEANWHILE... AN AREA OF
SHOWERS AND T-STORMS ACROSS THE TX PANHANDLE LATE WEDNESDAY
EVENING IS EXPECTED TO CONTINUE MOVING EAST INTO NORTHWEST OK
DURING THE OVERNIGHT HOURS. AN OUTFLOW BOUNDARY EXTENDING FROM
CENTRAL INTO SW OK IS FORECAST TO RETROGRADE BACK TO THE NORTH ON
THURSDAY AND POSSIBLY PROVIDE A FOCUS FOR ADDITIONAL SHOWER AND
STORM DEVELOPMENT MAINLY ACROSS NORTHERN OK THURSDAY AFTERNOON AND
EVENING.
&&
.PREV DISCUSSION... /ISSUED 1000 PM CDT WED AUG 3 2011/
DISCUSSION...
WILL LEAVE CHANCE POPS GOING OVERNIGHT ACROSS NORTHERN OKLAHOMA.
CURRENT ACTIVITY IS WEAKENING/DISSIPATING FAIRLY QUICKLY AND
STRONGEST PUSH IS HEADING UP INTO KANSAS. ALSO LOWERED TEMPS
OVERNIGHT ACROSS NORTHERN-THIRD OR SO OF FORECAST AREA GIVEN OBS
AND TRENDS OF OUTFLOW. SCATTERED STORMS POSSIBLE AGAIN TOMORROW
WITH MULTIPLE RESIDUAL BOUNDARIES PLAYING A ROLE. DAMAGING WINDS
WILL ONCE AGAIN BE A CONCERN IF STORMS DEVELOP TOMORROW AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 79 107 78 106 / 10 10 0 10
HOBART OK 80 108 81 108 / 10 10 0 10
WICHITA FALLS TX 84 111 83 110 / 10 10 0 10
GAGE OK 75 102 75 106 / 40 20 20 10
PONCA CITY OK 76 103 79 105 / 40 20 20 20
DURANT OK 84 110 83 107 / 10 10 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SATURDAY FOR OKZ004>048-
050>052.
TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT SATURDAY FOR TXZ083>090.
&&
11/30/32Hazardous weather outlook, Aug 3, 9:15 PM CDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
915 PM CDT WED AUG 3 2011
OKZ004>048-050>052-TXZ083>090-041100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
915 PM CDT WED AUG 3 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...REST OF TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE SEEN ACROSS NORTHERN OKLAHOMA BUT
ADDITIONAL SEVERE WEATHER APPEARS UNLIKELY.
DISCUSSION...
A LARGE AREA OF LIGHT RAIN WITH EMBEDDED THUNDERSTORMS WILL SLOWLY
WEAKEN AND DISSIPATE ACROSS NORTHERN OKLAHOMA...WITH THE STRONGER
STORMS EXPECTED TO MOVE FARTHER NORTH IN KANSAS. WITH THE
STABILIZATION OF THE LOWER ATMOSPHERE DUE TO OUTFLOW AIR AND THE
LOSS OF DAYTIME HEATING...ADDITIONAL ORGANIZED SEVERE STORMS ARE
UNLIKELY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY AUG 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY THAT THERE WILL BE SEVERE STORMS...15 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THERE WILL BE AT LEAST A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY
THROUGH TUESDAY...MAINLY ACROSS THE NORTHERN HALF OF OKLAHOMA.
OTHER HAZARDOUS WEATHER...
THE PERSISTENT HOT WEATHER WILL CONTINUE UNABATED FOR MOST OF
OKLAHOMA AND NORTH TEXAS INTO NEXT WEEKEND. AN EXCESSIVE HEAT
WARNING WILL REMAIN IN EFFECT THROUGH SATURDAY.
THE WILDFIRE RISK WILL REMAIN HIGH THROUGH THE PERIOD...ESPECIALLY
ON SATURDAY...WHEN STRONGER WINDS ARE FORECAST.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.In the hours before
Special weather statement, Aug 3, 7:49 PM CDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 749 PM CDT WED AUG 3 2011 OKZ006-040100- ALFALFA OK- 749 PM CDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA COUNTY. STRONG WINDS FROM SEVERE THUNDERSTORMS OVER EASTERN WOODS COUNTY MAY AFFECT WESTERN PORTIONS OF ALFALFA COUNTY. WIND GUSTS TO 50 MPH WILL BE POSSIBLE. LAT...LON 3668 9836 3659 9853 3695 9855 3698 9845 ..SPEG.
Special weather statement, Aug 3, 8:30 PM CDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
830 PM CDT WED AUG 3 2011
OKZ007-040145-
GRANT OK-
830 PM CDT WED AUG 3 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY.
AT 830 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF
REFROW...MOVING NORTH NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
LAT...LON 3699 9746 3692 9760 3699 9775 3701 9773
3701 9747 3700 9746
CJSSpecial weather statement, Aug 3, 9:13 PM CDT, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 913 PM CDT WED AUG 3 2011 OKZ008-040215- KAY OK- 913 PM CDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY. AT 911 PM CDT...A STRONG THUNDERSTORM EXTENDED FROM NEAR BLACKWELL LAKE NORTH INTO KANSAS. THE STORM WAS MOVING NORTHEAST AT 20 MPH. THE STORM WILL LIKELY AFFECT TRAFFIC ALONG INTERSTATE 40 FROM BRAMAN TO THE KANSAS LINE. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 50 MPH... LAT...LON 3700 9728 3693 9734 3697 9742 3700 9744 CJS
Special weather statement, Aug 3, 9:14 PM CDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 914 PM CDT WED AUG 3 2011 OKZ008-040215- KAY OK- 914 PM CDT WED AUG 3 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FAR NORTHWEST KAY COUNTY. AT 911 PM CDT...A STRONG THUNDERSTORM EXTENDED FROM NEAR BLACKWELL LAKE NORTH INTO KANSAS. THE STORM WAS MOVING NORTHEAST AT 20 MPH. THE STORM WILL LIKELY AFFECT TRAFFIC ALONG INTERSTATE 35 FROM BRAMAN TO THE KANSAS LINE. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 50 MPH... LAT...LON 3700 9728 3693 9734 3697 9742 3700 9744 CJS
Local storm report, Aug 3, 11:27 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
1127 PM CDT WED AUG 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND GST CARNEGIE 35.10N 98.60W
08/03/2011 E60.00 MPH CADDO OK AMATEUR RADIO
ESTIMATED 50-60 MPH GUSTS
0401 PM HAIL 4 SSW CALUMET 35.55N 98.15W
08/03/2011 E1.00 INCH CANADIAN OK PUBLIC
0412 PM HAIL 1 NNE CALUMET 35.61N 98.12W
08/03/2011 E1.00 INCH CANADIAN OK PUBLIC
RELAYED BY THE NSSL SHAVE PROJECT.
0435 PM TSTM WND DMG 2 SW OKLAHOMA CITY 35.45N 97.54W
08/03/2011 OKLAHOMA OK BROADCAST MEDIA
THE CITY OF OKLAHOMA AND LOCAL BROADCAST MEDIA REPORT
BUILDING DAMAGE NEAR AND AROUND STOCKYARD CITY. SEVERAL
BUILDINGS SUSTAINED ROOF DAMAGE. MUCH OF THE DAMAGE WAS
THE RESULT OF ROOF DEBRIS BLOWN INTO OTHER STRUCTURES.
SEVERAL TREES...A STEEL BILLBOARD... AND AT LEAST 12
POWER POLES WERE ALSO BLOWN DOWN. ADDITIONAL MINOR DAMAGE
WAS REPORTED NEAR MERIDIAN AND I-40 AT THE WHITE WATER
WATER PARK. THREE MINOR INJURIES WERE REPORTED THERE.
0437 PM HAIL 6 W OKLAHOMA CITY 35.47N 97.62W
08/03/2011 E1.00 INCH OKLAHOMA OK AMATEUR RADIO
THE HAIL WAS REPORTED AT RENO AND MACARTHUR
0442 PM HAIL 4 W OKLAHOMA CITY 35.47N 97.58W
08/03/2011 E1.00 INCH OKLAHOMA OK PUBLIC
THE HAIL WAS REPORTED AT NW 3RD AND PORTLAND.
0445 PM TSTM WND DMG 3 E GREENFIELD 35.73N 98.32W
08/03/2011 BLAINE OK PUBLIC
2 INCH BRANCHES DOWN...DELAYED REPORT
0446 PM HAIL 5 W OKLAHOMA CITY 35.47N 97.60W
08/03/2011 E1.75 INCH OKLAHOMA OK PUBLIC
0450 PM HAIL 4 NW OKLAHOMA CITY 35.51N 97.56W
08/03/2011 E1.00 INCH OKLAHOMA OK PUBLIC
REPORTED NEAR NW 20TH AND PORTLAND AVENUE.
0450 PM HAIL 5 WNW OKLAHOMA CITY 35.50N 97.59W
08/03/2011 E1.25 INCH OKLAHOMA OK PUBLIC
RELAYED BY THE NSSL SHAVE PROJECT.
0500 PM TSTM WND GST 7 SSE RED ROCK 36.37N 97.13W
08/03/2011 M77.00 MPH NOBLE OK MESONET
0613 PM HAIL VANCE AIR FORCE BASE 36.34N 97.90W
08/03/2011 E1.00 INCH GARFIELD OK OTHER FEDERAL
0628 PM TSTM WND DMG 4 E VICI 36.15N 99.23W
08/03/2011 DEWEY OK LAW ENFORCEMENT
POWER POLES DOWN
0628 PM HAIL 4 E VICI 36.15N 99.23W
08/03/2011 E1.00 INCH DEWEY OK LAW ENFORCEMENT
0630 PM TSTM WND GST 2 WSW WOODWARD 36.42N 99.42W
08/03/2011 M63.00 MPH WOODWARD OK MESONET
0653 PM TSTM WND GST 1 E MOORELAND 36.44N 99.19W
08/03/2011 M72.00 MPH WOODWARD OK TRAINED SPOTTER
PEA SIZE HAIL WAS ALSO REPORTED.
0701 PM TSTM WND GST 2 E MOORELAND 36.44N 99.17W
08/03/2011 M81.00 MPH WOODWARD OK TRAINED SPOTTER
PEA SIZED HAIL ALSO REPORTED
0720 PM TSTM WND GST 16 NNE FREEDOM 36.98N 99.00W
08/03/2011 M64.00 MPH WOODS OK MESONET
MEASURED AT THE MAY RANCH MESONET SITE.
0725 PM TSTM WND GST 16 NNE FREEDOM 36.98N 99.00W
08/03/2011 M60.00 MPH WOODS OK MESONET
MEASURED AT THE MAY RANCH MESONET SITE.
0733 PM TSTM WND GST 2 S ALVA 36.77N 98.67W
08/03/2011 M76.00 MPH WOODS OK AWOS
0735 PM TSTM WND GST 16 NNE FREEDOM 36.98N 99.00W
08/03/2011 M61.00 MPH WOODS OK MESONET
MEASURED AT THE MAY RANCH MESONET SITE.
&&
ADDITIONAL ENTRIES WILL ADDED IF MORE VERIFICATION REPORTS BECOME
AVAILABLE.
NWS NORMANSpecial weather statement, Aug 4, 1:41 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
141 AM CDT THU AUG 4 2011
OKZ008-040715-
KAY OK-
141 AM CDT THU AUG 4 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.
AT 140 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KAW
LAKE...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3699 9674 3679 9674 3679 9676 3680 9698
3695 9710 3701 9697 3700 9675
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods, Woodward | 56 min |
| Aug 3, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant | 37 min |
| Aug 3, 7:18 PM CDT | Special Weather Statement | OUN | Kay | 27 min |
| Aug 3, 7:24 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 36 min |
| Aug 3, 7:49 PM CDT | Special Weather Statement | OUN | Alfalfa | 11 min |
| Aug 3, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 35 min |
| Aug 3, 8:30 PM CDT | Special Weather Statement | OUN | Grant | 15 min |
| Aug 3, 9:13 PM CDT | Special Weather Statement | OUN | Kay | 2 min |
| Aug 3, 9:14 PM CDT | Special Weather Statement | OUN | Kay | 1 min |
| Aug 4, 6:17 PM CDT | Special Weather Statement | OUN | Woods | 13 min |
| Aug 4, 6:27 PM CDT | Special Weather Statement | OUN | Woods | 18 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.